Angel Popov

Education

Angel Popov studied Mathematics at Sofia University where received his Ph.D. in 1977. He specialized in Algebra (Non-commutative Ring theory) and the subject of his Ph.D. Theses was the Specht problem for some varieties of associative algebras. 

Teaching Interests 

Finite Mathematics Linear Algebra and Geometry Advanced Linear Algebra Introduction to Abstract Algebra Introduction to Number Theory 

Research Interests 

Angel Popov has numerous articles in the field of Rings and Algebras with Polynomial identities using the beneficial technique of representations of the Symmetric and the General Linear Group in examination of the hooks and co-characters of the identities of algebras generating K-prime varieties. As a co-author of a book in Galois theory he shared his experience of teaching this topic on university level. He is currently working on the problem of finding the minimal degree identities for some matrix algebras over the Grassmann algebra. 

List of publications 

Popov A. P., On the groupoid of varieties of associative algebras, C.R. Acad. Bulg. Sci., t. 30, no. 7, (1977), 951-953; (in Russian). Popov A. P., Some finitely based varieties of rings, C.R. Acad. Bulg. Sci., t. 32, no. 7, (1979), 855-858. Popov A. P., Some finitely based varieties of rings, Proc. of VIII Spring Conf. of UBM, Sofia, Bulg. Acad. of Sci., (1979), 460-470, (in Bulgarian). Popov A. P., On the Specht property of some varieties of associative algebras, PLISKA, t. 2, (1981), 41-53, (in Russian). Popov A. P., On some multiplication properties of varieties of associative algebras, PLISKA, t. 2, (1981), 95-98; (in Russian). Popov A. P., Identities of tensor product of two copies of Grassmann algebra, C.R. Acad. Bulg. Sci., t. 34, no. 9, (1981), 1205-1208. Popov A. P., Identities of tensor product of two copies of Grassmann algebra, Algebra i Logika, t. 21, no. 4, (1982), 442-471, (in Russian); Engl. Transl. Algebra and Logic, v. 21, no.4, (1982), 296-316. Popov A. P., On the central metabelian variety of algebras, C.R. Acad. Bulg. Sci., t. 38, no. 2, (1985), 165-168. Popov A. P., On central by metabelian variety of algebras, Communications in algebra, t. 15, no. 7, (1987), 1319-1347. Popov A. P., Module structure of the space of proper polynomials of degree seven, C.R. Acad. Bulg. Sci., t. 38, no. 3, (1985), 295-298. Popov A. P., Chekova P. T., Varieties of associative algebras with unit whose lattice of subvarieties is distributive, Ann. Univ. Sofia, t. 77, (1983), 205-222, (in Russian). Popov A. P., Unitary varieties of associative algebras whose lattice of subvarieties is distributive I, Ann. Univ. Sofia, t. 79, (1985), (in Russian). Popov A. P., Nikolaev R. S., Unitary varieties of associative algebras whose lattice of subvarieties is distributive II, Ann. Univ. Sofia, t. 80, (1986), (in Russian). Popov A. P., Chekova P. T., Some distributive lattices of unitary varieties of associative algebras, Ann. Univ. Sofia, t. 181, (1987), 243-260, (in Russian). Drensky V. S., Popov A. P., Prime varieties of associative algebras, Proc. of XVI Spring Conf. of UBM, Sofia, Bulg. Acad. of Sci., (1987), 35-52. Drensky V.S., Popov A. P., Some applications of representation theory of groups to PI-algebras, Algebraic structures, Bulg. Acad. of Sci., Sofia, (1988), (in Russian). Popov. A. P., On the identities of the matrices over the Grassmann algebra, Re. no. PM 120, Department of Mathematics, PSU, University Park, 1991. Popov. A. P., On the identities of the matrices over the Grassmann algebra, J. of Algebra, v. 168, no. 3, (1994), 828-852. Popov A. P., On the identities of nilpotent by semi-prime varieties of algebras, Re. No. PM 173, PSU, University Park, (1994). Domokos M., Popov A., On the degree of nilpotency of the radical of relatively free algebras, Mathematica Pannonica v. 8, no.1, (1997), 11-16. Popov A. P., Graded identities and cocharacters of products of T-ideals, Methods in Ring Theory, Marcel Dekker Inc., Lecture notes in pure and applied mathematics v. 198 (1998), 229-245. Popov A. P., Siderov P. N., Tchakerian K. B., Galois theory - problems and exercises, Univ. of Sofia, Sofia, (1989); (in Bulgarian); Second edition 1994, Third edition 1998.

We are Social